Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 98, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 6, 2006, 3:30 PM MDT for Niobrara County, Wyoming. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2006, 3:30 PM MDT (21:30 UTC)
- Expired
- Aug 6, 2006, 4:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 160 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:40 PM MDT | HAIL 0.88 | 15 N Lance Creek, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 062130 SVRCYS WYC027-062230- /O.NEW.KCYS.SV.W.0098.060806T2130Z-060806T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 330 PM MDT SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING * UNTIL 430 PM MDT * AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR COW CREEK...OR ABOUT 38 MILES NORTH OF LUSK...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN NIOBRARA COUNTY AT 340 PM MDT LAT...LON 4346 10481 4315 10470 4319 10410 4347 10414 $$ WEILAND
3 follow-up statements
000 WWUS55 KCYS 062154 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 351 PM MDT SUN AUG 6 2006 WYC027-062230- /O.CON.KCYS.SV.W.0098.000000T0000Z-060806T2230Z/ NIOBRARA WY- 351 PM MDT SUN AUG 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR NORTHEASTERN NIOBRARA COUNTY... AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR COW CREEK...OR ABOUT 37 MILES NORTH OF LUSK...MOVING NORTHEAST AT 10 MPH. BETWEEN 340 PM AND 350 PM...VERY HEAVY RAIN...NICKEL SIZED HAIL AND ESTIMATED WIND GUSTS TO 50 MPH WERE REPORTED ABOUT 15 MILES TO THE NORTH OF THE CITY OF LANCE CREEK. THE HEAVY RAIN HAS PRODUCED LOCAL FLOODING NEAR AND ALONG DOGIE CREEK. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHEAST OF DOGIE BY 400 PM MDT... LAT...LON 4347 10469 4316 10467 4320 10409 4348 10411 $$ WEILAND
000 WWUS55 KCYS 062213 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 410 PM MDT SUN AUG 6 2006 WYC027-062230- /O.CON.KCYS.SV.W.0098.000000T0000Z-060806T2230Z/ NIOBRARA WY- 410 PM MDT SUN AUG 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR NORTHEASTERN NIOBRARA COUNTY... AT 407 PM MDT...THE SEVERE THUNDERSTORM WAS LOCATED ABOUT 35 MILES NORTH OF LUSK...OR NEAR COW CREEK. THE SEVERE STORM WAS MOVING TO THE EAST AT 10 MPH. HAIL UP TO NICKEL SIZE IN DIAMETER FELL BETWEEN 340 PM AND 350 PM 15 MILES TO THE NORTH OF LANCK CREEK. THIS STORM ALSO PRODUCED VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH AT THAT LOCATION. THIS DANGEROUS STORM WILL HAVE THE POTENTIAL TO PRODUCE HAIL OVER ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH AND VERY HEAVY RAIN CAUSING FLOODING. A FLASH FLOOD WARNING ALSO REMAINS IN EFFECT FOR THE NORTHEAST PART OF NIOBRARA COUNTY UNTIL 6 PM. LAT...LON 4347 10469 4316 10467 4320 10409 4348 10411 $$ WEILAND
000 WWUS55 KCYS 062231 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 429 PM MDT SUN AUG 6 2006 WYC027-062239- /O.EXP.KCYS.SV.W.0098.000000T0000Z-060806T2230Z/ NIOBRARA WY- 429 PM MDT SUN AUG 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NIOBRARA COUNTY EXPIRES AT 430 PM MDT... THE SEVERE THUNDERSTORM WAS LOCATED NEAR REDBIRD AT 425 PM...WHICH IS ABOUT 36 MILES NORTH OF LUSK. THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NIOBRARA COUNTY WILL EXPIRE AT 430 PM AND HAS BEEN REPLACED BY A SEVERE THUNDERSTORM WARNING FOR NORTHEAST NIOBRARA COUNTY AND IS IN EFFECT UNTIL 530 PM. THE SEVERE STORM WAS MOVING TO THE EAST AT 10 MPH. LAT...LON 4347 10469 4316 10467 4320 10409 4348 10411 $$ WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:19 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 6, 2:19 PM MDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 219 PM MDT SUN AUG 6 2006 .SHORT TERM...THROUGH TUESDAY...THERE ARE SCATTERED WEAK THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON. WE SHOULD SEE A FEW OF THESE MAKE IT ONTO THE PLAINS...BUT IT LOOKS LIKE COVERAGE WILL BE LIMITED. FARTHER NORTH THERE IS MORE CAPPING SO HAVE KEPT HIGHEST EVENING POPS ALONG I-80 CORRIDOR EAST OF CHEYENNE. THE NAM HINTS AT SOME LOW LEVEL CLOUDS AND FOG FOR LATE TONIGHT IN THIS SAME AREA...APPARENTLY IN RESPONSE TO MOIST OUTFLOW FROM A CONVECTIVE COMPLEX IT DEVELOPS IN SOUTHWEST NEBRASKA LATE TONIGHT. HAVE LEFT THIS OUT OF THE FORECAST FOR NOW. SHOULD SEE LESS THUNDERSTORM COVERAGE TOMORROW...AND POSSIBLY TOTALLY DRY BY TUESDAY AS AN UPPER RIDGE STRENGTHENS OVER THE AREA. .LONG TERM...TUE NIGHT THROUGH SUNDAY. AN UPPER RIDGE OVER THE CENTRAL PART OF THE U.S. WED WILL GET BEATEN DOWN SOMEWHAT BY AN UPPER LEVEL SHORTWAVE TROUGH MOVING EAST NORTHEAST PRIMARILY TO THE NORTH OF THE FORECAST AREA. A SHORTWAVE RIDGE WILL MOVE OVER THE AREA THU THEN SOUTHWESTERLY FLOW ALOFT WILL PREVAIL FRI AHEAD OF A SHEARING LONGWAVE TROUGH MOVING FROM THE PACIFIC NORTHWEST TO THE NORTHERN ROCKIES. THE SOUTHERN PORTION OF THE UPPER TROUGH WILL MOVE ACROSS THE FORECAST AREA SATURDAY THEN A FLAT UPPER RIDGE WILL DEVELOP ON SUN. AT THE SURFACE...WILL CARRY LOW POPS FOR THUNDERSTORMS TUE EVENING BUT AM EXPECTING ANY CONVECTION TO END BY MIDNIGHT. WED AND THU WILL BOTH BE QUITE WARM WITH A CHANCE OF AFTERNOON/EVENING STORMS ONLY IN THE HIGHEST MOUNTAINS...AS OROGRAPHY ASSISTS PARCEL UPLIFT. FRI WILL HAVE SOMEWHAT GREATER COVERAGE OF LATE DAY CONVECTION AS MID LEVEL MOISTURE IS ADVECTED OVER THE AREA FROM THE SOUTHWEST...WITH CONCURRENT SURFACE BASED UPSLOPE WINDS. STILL QUITE WARM SAT AND SUN WITH ONLY A FEW LATE DAY STORMS OVER THE MOUNTAINS AS DRIER AIR MOVES INTO THE AREA FROM THE WEST. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...POMEROY LONG TERM....JR
Hazardous weather outlook, Aug 6, 10:43 AM MDT, 4 hours 47 minutes before
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
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:56 PM MDT | Flash Flood Warning | CYS | Niobrara | 2 hr |
| Aug 6, 4:23 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 67 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.